Aa
A
A
A
Close
Pain Management Community
9.73k Members
Avatar universal

Hydrocodone

Hi!  I have been diagnosed with Fibromyalgia due to unexplainable pain and fatigue.  I take hydrocodone and can take up to six of these a day.  I am concerned with becoming addicted and if using six pills a day is safe.  Lately, my sister has noticed I have slurring of speech occasionally and use the wrong words in a sentence sometimes.  Can hydrocodone use cause this?  Thank you for any response.
2 Responses
1855076 tn?1337118903
Sorry to hear about your fibro diagnosis.  I've had it over 12 years.  I will say that eventually I found what works best for me, though I have flareups here and there.

Definitely pay attention if someone that knows you mentions things like slurring.  Often we don't notice it in ourselves.

Everyone is different with regard to medication.  Who do you see for the fibro?  There are a lot of different treatments and recommendations.  I know they use Lyrica and Neurontin in treating it and at times Cymbalta.

What's the milligrams on the hydrocodone?  You need to be careful with the Tylenol part of it, especially if you get Tylenol in other things.  How long have you been taking it?  I think there's a Fibromyalgia forum on MedHelp and you may get more information there.

It's not a fun thing to have but it is manageable!!
547368 tn?1440545385
Hello Tkiein,

Welcome to the Pain Management Forum. I am glad that you found us but sorry to hear about your painful diagnosis.

Most of us are or were concerned about the long term use of Opiates and the possibility of Addiction. However through education we've learned not to be so frightened. I found a helpful and informative article that I copied to one of my journals. Ppl have found this interesting and helpful also. I hope you will too. Here's the link:

http://www.medhelp.org/user_journals/show/141662/Long-Term-Opiate-Therapy

Addiction is far different than Dependancy.... indeed not everyone is aware of that, sadly that incudes some Medical Professionals. When taking your opiates as prescribed your chances of addiction is very small. Recent studies conducted by well known and reputable sources have the percentage of Chronic Pain patients that become Addicts at less than 4%. Here's another link for more information:

http://www.medhelp.org/user_journals/show/138942/Addiction-VS-Dependency

If your speech is slurred and your thought process is impaired your opiate dose may be higher than you require.These are not uncommon side effects of opiate use however our bodies usually adjust to this after several days or a week and this is not a problem. If yours is continuing you should certainly discuss this with your prescribing physician. I assume it is ordered PRN (as needed), you may not require it as often as you are taking it.... or your dose may need adjusting.... or your system is just adjusting to the medications.  So again you should see this symptom disappear but if not please discuss this with your Physician.

As always Marycarmel has offered some good information. The concern of the Hydrocodone is the dosage of the Acetaminophen (Tylenol). My Acetaminophen in the Hydrocodone that I take is at 325mg per tablet and my Physician is comfortable with that dose.  Again, it's not the milligrams of the Hydrocodone that is of concern, it's the milligrams of the Acetaminophen (Tylenol).

I am sorry to hear that you will have pain for years with the diagnosis of Fibromyalgia. The good news is that it can be controlled and that research is on-going for treatments and cures.

Please allow me one more link..... while you are always welcome here we do have a Fibro Community. Here's that link:

http://www.medhelp.org/forums/Fibromyalgia/show/44

The Fibro Community is more focused on all of the issues of Fibromyalgia. They offer great support to others with this condition.

We do hope you'll be active in our community also and let us know how you are doing. Chronic Pain is Chronic Pain, no matter what it's cause... We get it!

My Best to You,
~Tuck
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473362051
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches